Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 3, 2000, 2:36 PM CST for Ballard County, Carlisle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 3, 2000, 2:36 PM CST (20:36 UTC)
- Expired
- Jan 3, 2000, 5:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ballard County, KY, Carlisle County, KY
The radar
The Paducah radar (KPAH), 25 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 032037 FFWPAH KYC007-039-032315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 236 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BALLARD COUNTY IN WESTERN KENTUCKY CARLISLE COUNTY IN WESTERN KENTUCKY * UNTIL 515 PM CST * AT 225 PM CST...CARLISLE COUNTY DES REPORTED THAT ONE INCH OF RAIN HAD FALLEN BETWEEN 210 AND 225 PM AND THAT FLOODING WAS BECOMING A PROBLEM IN THE ARLINGTON AREA. DOPPLER RADAR INDICATED THAT 4 TO 6 INCHES HAVE FALLEN OVER BALLARD AND CARLISLE COUNTY IN THE PAST 24 HOURS. * DOPPLER RADAR INDICTED THAT ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THIS AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE DURING THE NEXT 2 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD0 BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3696 8889 3679 8885 3682 8909 3696 8905 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:00 AM CST, 11 hours 36 minutes earlier.
Area forecast discussion, Jan 3, 3:00 AM CST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST MON JAN 3 2000 BUSY WEATHER SCENARIO WILL CONTINUE OVER THE NEXT 18 TO 24 HOURS...WITH MORE THUNDERSTORMS EXPECTED...FOLLOWED BY A POSSIBLE CHANGEOVER TO FLURRIES OR LIGHT SNOW LATE TONIGHT. LATEST 08Z SFC CHART SHOWING QUASI-STATIONARY FRONT STRETCHING ACROSS SWIN/SIL/SEMO TO A DEVELOPING SFC LOW OVER THE TX/OK BORDER...WITH ANOTHER LOW NR THE OK PANHANDLE. WATER VAPOR IMAGERY DEPICTS FIRST UPPER IMPULSE EXITING NE PART OF FA WITH NEXT POWERFUL DISTURBANCE HEADING NE THROUGH OK. SUNDAY/S 00Z ETA MODEL VERIFIED IN TARGETING ZONE OF HIGHEST QPF IN NARROW SWATH OVER OHIO RIVER VALLEY. COMPARING MONDAY/S 00Z MODELS...NGM HAS COME IN LINE WITH ETA...WITH AVN SLIGHTLY FASTER MODEL. GIVEN GOOD AGREEMENT BETWEEN NGM AND ETA ON PLACEMENT OF SFC AND UPPER LEVEL FEATURES AND QPF...WILL USE A BLEND OF BOTH MODELS IN UPCOMING ZONE PACKAGE. IN THE UPPER LEVELS...STRONG VORT MAX CURRENTLY OVER NRN TX BECOMES A STRETCHED LOBE OF VORTICITY BY THE TIME IT LANDS OVER THE WRN PART OF FA BY 12Z TUE. AT THE SFC...BOTH NGM AND ETA THRUST DEEPENING 1000MB SFC LOW INTO SW MO BY 18Z MON...TO NEAR STL BY 00Z TUE...THEN TO ERN MN BY 12Z TUE. SFC COLD FRONT SWEEPS THROUGH THE REGION OVERNIGHT. BELIEVE SWATH OF HEAVIEST PRECIP WILL TEND TO SHIFT TO NORTH OF FA TODAY AS APPROACHING SFC LOW SWINGS STATIONARY FRONT TO THE NORTH AS A WARM FRONT. IN THE WARM SECTOR...SQUALL LINE CURRENTLY OVER OK WILL RACE EAST...AND BELIEVE BEST DYNAMICS FOR STRONG TO SEVERE TSRA WILL BE JUST TO SOUTH OF FA. HOWEVER...GIVEN THE FORECAST COMBINATION OF -4 LI/S...30 K INDEX...TT NR 50...AND 350-400 SWEAT INDEX BY 00Z MON...WOULD NOT RULE OUT ISOLATED SEVERE ACTIVITY THIS AFTN AND EVE AS H5 100 KT JET NOSES INTO FA. BY 06Z TONIGHT...DRY SLOT ENCROACHES UPON AREA FROM SW...EFFECTIVELY ENDING PRECIP FROM THE WEST. THERE COULD EVEN BE BREAKS IN THE CLOUDS OVER WRN PARTS OF THE FA LATE TONIGHT. THEN AS WRAP-AROUND MOISTURE INVADES THE AREA ON TUESDAY...COULD EVEN SEE A FEW FLURRIES OR LIGHT SNOW SHOWERS ON TUE AM...ESPECIALLY OVER NRN PARTS OF SIL AND SWIN. AS FAR AS MOS GUIDANCE IS CONCERNED...WILL LEAN MORE TOWARD NGM FWC NO/S...AS FAN GUIDANCE FOR TODAY APPEARS WAY TOO COOL. OTHERWISE... WILL MODEL UPCOMING ZONE PACKAGE CLOSELY AFTER ONGOING ZONES. .PAH...NONE PRESLEY
In the hours before
Local storm report, Jan 3, 1:51 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:01 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:21 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Carlisle | 30 min |
| Jan 3, 11:14 AM CST | Severe Thunderstorm Warning | PAH | Union | 31 min |
| Jan 3, 11:45 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 30 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 36 min |
| Jan 3, 2:19 PM CST | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jan 3, 3:11 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 29 min |
| Jan 3, 3:16 PM CST | Severe Thunderstorm Warning | PAH | Hickman | 29 min |
| Jan 3, 3:25 PM CST | Flash Flood Warning | PAH | Henderson | 110 min |
| Jan 3, 3:26 PM CST | Tornado Warning | PAH | Webster | 34 min |
| Jan 3, 3:32 PM CST | Flash Flood Warning | PAH | Fulton, Graves, Hickman | 118 min |
| Jan 3, 3:40 PM CST | Tornado Warning | PAH | Graves, Hickman | 35 min |
| Jan 3, 3:43 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 32 min |
| Jan 3, 4:12 PM CST | Tornado Warning | PAH | Daviess | 33 min |
| Jan 3, 5:01 PM CST | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Hopkins, McLean, Webster | 3 hr |
| Jan 3, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 39 min |
| Jan 3, 5:24 PM CST | Tornado Warning | PAH | McLean | 21 min |
| Jan 3, 5:30 PM CST | Tornado Warning | PAH | Calloway, Trigg | 30 min |
| Jan 3, 5:55 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.